Doctors Lounge - Neurology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Neurology Topics
|mamasitasara - Fri Sep 18, 2009 4:25 pm||
Last March, I had a total knee replacement. There were complications due to blood clots and I was put on Cumudin for about nine weeks.
Since that time I have had real trouble with my head and face overheating and literaly running with perspiration. Sometimes this happens when I just go up a flight of stairs - sometimes with slightly more exertion. I also frequently awaken very warm and sweaty. Then my whole body gets so hot I am somewhat incapacItated.
I am post-menopausal - since I was 38 and I am now 57. I have no idea what system of the body may be causing these symptoms and I don't know who to talk with about it.
I will apprecaite any guidance you can give me - so that i can get apporopriate help with this problem.
|Dr.M.Aroon kamath - Thu Dec 03, 2009 1:45 am||
There are quite a few causes quoted to explain rises of facial temperature with or without associated sweating.
- 'Bruxism': Bruxism may be defined as "a habitual behavior, and a sleep disorder wherein the affected person tends to clench the teeth over prolonged peroids or makes chewing movements of the jaws intermittently, day or night."
Prolonged bruxism could result in a continuously raised blood flow within the masseter muscle in one or both sides of the face.
- Some experimantal studies have shown an increased facial temperature, esp temperature of the nose during increased mental workloads.
- Finally, one should mention the role of Anxiety & Panic Attacks in the causation of increased facial temperatures.
You must get yourself examined by your doctor who will then be able to guide you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.